Does anyone suffer from red eyes? I am not sure if amytriptiline or my antiviral famciclovir can cause this reaction, I have been with 2 oftalmologysts and can not find the reason why…
I trust you’ve done a search?
I will leave your Topic open though because we’ve not had a focussed discussion on this in a long time …
YES. Finally someone else who shares this symptom!
When i went to a dizziness clinic the Dr. explained to me that the reason my eyes were bloodshot all the time was because my eyes were trying to assist in balancing to pick up the slack that the inner ears were leaving.
Is this true? Who knows. But if they have that explanation at the ready they obviously see a lot of dizziness patients with red and bloodshot eyes.
Not one I’ve come across personally so I searched it and it gives ‘allergy, infection, eye fatigue , over-wearing of contact lens, reduced oxygen in the area’ so your Dr’s explanation would seem sound.
@Getbetter has had this and if you search its not uncommon. I have never experienced it. A most interesting sub-category of sufferers …
Interestingly, after 18 months of bloodshot eyes, the morning after my first amitriptyline pill they were back to normal never to return (wish I could say as much for the more debilitating symptoms)
That’s a super interesting and positive reaction.
Amitriptyline also seemed to clear up lifelong chronic lower back pain in the exact same way. I really believe it can be a wonder drug for pain for some lucky people
Perhaps we should go group hug the inventor, wherever he/she is? But I digress, back to red eyes …
Happy to hear you got rid of your red eyes! We’re you in a different medication before? I think Amitriptyline or Famciclovir might be the cause in my case…
I feel relieved someone has same symptoms!
I am not dizzy anymore since I am taking the antivirals and went to dizzy therapy, it seems they are more red when I wake up, no infection or dry eyes …
Did you get rid of your red eyes?
I have searched and only thing I can think of because I checked other causes with 2 doctors and were not my case is a medication side effect, although is not a usual side effect…
How odd that amitriptyline can cure my red eyes but potentially be causing yours. It does seem to “dry everything up” a little (e.g. mouth). Perhaps try a good quality moisturing eye drop (bad quality ones make the problem worse)? Sorry I can’t be of greater help.
Thank you! I am having different drops prescribed by my doctor, hopefully something will help
Were you in any medication prior the Amitriptyline?
Hi @cecigza, I am also on Ami and have very dry eyes since starting. As D mentioned, seems the Ami helps “dry up”… for me, its my sinuses especially which is a nice bonus since I have had congestion for years. I wake up with very dry eyes now which has never been an issue prior to Ami. I use a moisturizing eye drop that helps alot on bad days, but most of the time they just improve throughout the day without drops.
Hope your new drop prescription works wonders for you!
I have had permanently red eyes for over a decade! It is a common migraine symptom apparently. If you look up migraine symptoms instead of VM you will see it listed there.
I had a sort of swollen black eye as if someone punched me in the eye…my eye would not open completely…this happened after a bad bout of migraine ! As for red eye I have always had it before MAV too so no complaints there.
Really! Even when you don’t have a running Migrane?
Yep, permanently! My Neuro told me I have every symptom possible for VM and because I had to wait for over a decade for a diagnosis and treatment I am now chronic and will be likely to need meds for life. As long as they keep working that doesn’t bother me, I do not want to go back to where I was. Red eyes though are still with me.